MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, "chimney stenting for right coronary artery at high-risk of obstruction with flail leaflet in tav-in-sav", seven years post-implant of a 19mm trifecta valve, a patient was hospitalized with acute heart failure and required catecholamine and non-invasive positive pressure ventilation.Transthoracic echocardiography (tte) revealed aortic regurgitation.Some of the complications reported were surgical intervention, hospitalization, aortic regurgitation, unexpected medical intervention, leaflet prolapse.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
The article, "chimney stenting for right coronary artery at high-risk of obstruction with flail leaflet in tav-in-sav", was reviewed.The article presented a case study of a 92-year-old female with severe aortic stenosis.It was reported that on an unknown date, a 19mm trifecta valve was chosen for implant.It was then reported seven years post-procedure, the patient was hospitalized with acute heart failure and required catecholamine and non-invasive positive pressure ventilation.Transthoracic echocardiography (tte) revealed aortic regurgitation.Transesophageal echocardiography (tee) revealed prolapse of the valve leaflet corresponding to the right coronary cusp and severe transvalvular regurgitation.A decision was made to protect the right coronary artery (rca) via chimney stent procedure from the ostium of the rca above the trifecta valve.A 23mm evolut pro+ valve was then chosen for implant for transcatheter valve-in-valve procedure.[the primary author was jiro sakamoto, tenri hospital, 200 mishimacho, tenri, nara 632-0015, japan].

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18171927
Report Number2135147-2023-05086
Device Sequence Number7793070
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public05414734052016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTF-19A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale